Discrete and metric divisorial gonality can be different

Josse van Dobben de Bruyn*, Harry Smit, Marieke van der Wegen

*Corresponding author for this work

Research output: Contribution to journalArticleScientificpeer-review

11 Downloads (Pure)

Abstract

This paper compares the divisorial gonality of a finite graph G to the divisorial gonality of the associated metric graph Γ(G,1) with unit lengths. We show that dgon(Γ(G,1)) is equal to the minimal divisorial gonality of all regular subdivisions of G, and we provide a class of graphs for which this number is strictly smaller than the divisorial gonality of G. This settles a conjecture of M. Baker [3, Conjecture 3.14] in the negative.

Original languageEnglish
Article number105619
Pages (from-to)1-19
Number of pages19
JournalJournal of Combinatorial Theory. Series A
Volume189
DOIs
Publication statusPublished - 2022

Funding

Dutch Research Council (NWO), project number 613.009.127.

Keywords

  • Chip-firing game
  • Finite graph
  • Gonality
  • Metric graph

Fingerprint

Dive into the research topics of 'Discrete and metric divisorial gonality can be different'. Together they form a unique fingerprint.

Cite this